EconPapers    
Economics at your fingertips  
 

Slightly Altruistic Equilibria

Giuseppe De Marco and Jacqueline Morgan ()

Journal of Optimization Theory and Applications, 2008, vol. 137, issue 2, No 6, 347-362

Abstract: Abstract We introduce a refinement concept for Nash equilibria (slightly altruistic equilibrium) defined by a limit process and which captures the idea of reciprocal altruism as presented in Binmore (Proceedings of the XV Italian Meeting on Game Theory and Applications, [2003]). Existence is guaranteed for every finite game and for a large class of games with a continuum of strategies. Results and examples emphasize the (lack of) connections with classical refinement concepts. Finally, it is shown that, under a pseudomonotonicity assumption on a particular operator associated to the game, it is possible, by selecting slightly altruistic equilibria, to eliminate those equilibria in which a player can switch to a strategy that is better for the others without leaving the set of equilibria.

Keywords: Nash equilibrium; Refinements; Altruistic behavior; Friendliness; Pseudomonotone operators (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10957-008-9353-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:137:y:2008:i:2:d:10.1007_s10957-008-9353-y

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-01-21
Handle: RePEc:spr:joptap:v:137:y:2008:i:2:d:10.1007_s10957-008-9353-y